It is currently Fri Aug 18, 2017 12:15 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon Jan 27, 2014 9:02 pm 
Offline
New Poster
New Poster

Joined: Mon Jan 27, 2014 7:20 pm
Posts: 1
Hello all, I have been reading tactics to tapering off of Suboxone on this site for about a month. I got a lot of helpful information and I feel pretty "well-armed" for the days to come. I took 24 mg of Suboxone from Nov. 2012 to February 2013, then quickly jumped down to 16 mg until about July 2013. Doctor said its easy to come down off high doses, its the small ones to nothing that cause the problems. I then went down to 12 mg until about September, and finally slowly but surely, I got down to 0.50 and 0.25 mg, which I have been taking for about two months now.

A month ago, I decided to start taking Lexapro to hopefully avoid some of the anxiety come go time. My last dose was 0.25 mg on Sunday, Jan. 26 at 8am. Since then, I have been taking Alka-Seltzer with a Benadryl once or twice per day, depending on how my stomach is handling the day. I am also taking the loperamide (Imodium gel caps), 4-6 mg as needed for the bowel discomfort. I also picked up some L-tyrosine from GNC with the hopes it might be enough assistance to get me through more.

I have two children, boys 7 and 11, and I work full time. Although this is from home, I still have to do the work and be available, so its hard to just shut my life off for this withdrawal stuff.

I am not sure how long this will last, but I sure hope not too long. I want to kick this part and get on with my life.

I guess, is what I would want answered if I had questions, would be has anyone been able to pinpoint a somewhat timeframe on withdrawal symptoms? My main thing is the anxiety, nothing else, probably because I am an anxious person anyway. I can handle all the other stuff but the anxiety is what scares me the most since I cannot just hide for a week. Is there anything else I should try that I do not already have on my list above? Different ideas, additions?


Top
 Profile  
 
PostPosted: Mon Jan 27, 2014 10:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
It looks like you've been around .5mg to .25mg for at least 2 months and you jumped from .25mg. You'll more than likely experience a few days, possibly up to 4 or 5 days, of wd. The wd shouldn't be very intense at all.

I do have to mention that we've had people on here who have jumped from .5mg and have felt basically zero wd. You may get lucky and have almost zero wd because you jumped from such a low dose.

If you wanted, you could ask your doctor for some Clonidine. Clonidine is a blood pressure medication that's prescribed off label for opiate wd. It calms the Sympatheitc Nervous System and most everyone who has used it during Sub wd claims it makes a big difference. I know it most certainly did for me.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
PostPosted: Tue Jan 28, 2014 1:15 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Beat me to the punch....

you are on a very small dose; realize that you absorb less than a third of a dose at 8 mg, and probably much less than that at such low doses. in other words, you would be on less than the lowest patch of Butrans-- maybe on about 100 micrograms per day. You will have about the same withdrawal as someone stopping 2-4 Vicodin tabs per day (20 mg hydrocodone).

Time to let go-- or go back up and get one with life!


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Jan 28, 2014 1:16 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
BTW.... here is one conversion calculator: http://opioidcalculator.practicalpainmanagement.com/index.php


Top
 Profile  
 
PostPosted: Wed Jan 29, 2014 9:17 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jan 29, 2014 9:00 pm
Posts: 7
i'm going cold turkey off 12 mg and i'm on day six.

good luck and god bless


Top
 Profile  
 
PostPosted: Thu Jan 30, 2014 1:33 pm 
Offline
One Month or More
One Month or More

Joined: Sun Jan 26, 2014 8:06 pm
Posts: 35
Hey dear! Wow, hella similar stories you and me :)
I too have two young kids and I also jumped from 24ng down to 16 mg. but I just literally dropped the strip without weening it cause I couldn't afford 90 strips a month out of pocket cost.and those little 50$ cards help but sometimes they hurt more than help etc. But man I'm grateful for them!

Idk exactly where you're at right now but I have multiple years in recovery and while some refuse to let the door I recovery welcome them it's a big part of this.

It takes approximately 90 days for a persons body to start to heal from drugs (including sub) that's why they say 90 meetings in 90 days is so important because during that time you're very Fragile.
I have done just about everything when it comes to suboxone. But still it doesn't prepare me for where I'm at right now haha- how ironic huh. It's easier to tell others what's up but it's hard for me to practice what's right myself sometimes!

Meaning I know I can do this I just have to do this and not procrastinate.
The only way I can describe suboxone is there are "humps".
Humps are moments where you will stop suboxone (at any dose high or low) and you will go about 2 days feeling well then day 3 hits and you feel like you can't do this but somehow you talk yourself into keep going and so you get through 2 more days and are well then you hit a hump again (and note these humps are where most people will go back on suboxone because they feel these humps are permanent) but they are not permanent.
Anyways those humps will get smaller and shorter over time and then eventually there will be no more humps and you'll be over the hardest part.

Everybody's different but for me I have works a steong recovery program the whole time on sub so for me stopping sub is purely just physical dependance. Meaning that if I didn't withdraw from stopping it then I could stop it and would be on cloud 9 ( as long as I continue to work my program of course).
That's why it's so important to work a program and to have other means of support other than suboxone and I hope you! :) if not then it's never too late to start and I can offer some help and advice if NA doesn't work for you there are other things.

See suboxone doesn't keep me clean, my program keeps me clean suboxone is just a tool for me and that tool has served it's purpose but my body is used to it so I have to properly stop it to prevent as much withdrawal as possible.

I went through stopping sub while pregnant I was only taking 2 mg a day and I felt nothing when stopping even after awhile. Maybe rough days but nothing physically.

I don't understand how all this works yet fully so I don't understand why you're having to take Imodium after stopping such a low amount of sub. So that's very interesting to me and id love to know more so I can prepare myself for what might be to come?
Could it be that your bowels were so used to sub and now they are moving regularly and you're mistaken that for loose stool? Just questions I hope you don't mind me asking. It's important for me to know what others truly experience because like I said it helps me prepare myself for what I will possibly go through as well.

I've heard so many docs say anything below 2 mg of sub is purely mental. Those docs also got told to kiss my ass.
Sub is sub and at any dose it don't matter you're still gonna go through withdraws of some sort, it's just about severity.

So I want to tell you that you are such a strong woman and you have come a far and long way! Hang tight and keep doing well, you can do this! And thank you for sharing I'm not sure if I helped but if you want to chat more just let me know!
And let us know how you're doing now please :) thank you!

Lots of love
KadyBear


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group